Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 118, NWS Fort Worth, TX

August 14, 2021Dallas County, Texas

NWS Fort Worth, TX issued this river flood warning at Aug 14, 2021, 1:33 PM CDT for Dallas County, Texas. It took effect at Aug 14, 2021, 1:49 PM CDT. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
Aug 14, 2021, 1:33 PM CDT (18:33 UTC)
In effect from
Aug 14, 2021, 1:49 PM CDT
Expired
Aug 14, 2021, 8:24 PM CDT
In force
7 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 61 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White Rock Creek at Dallas (DWRT2). The gauge peaked at 79.76 ft at Aug 14, 2021, 2:00 PM CDT.

actionminormoderate7075808508/1408/1508/16
Action stage
78 ft
Minor stage
84 ft
Moderate stage
88 ft
Major stage
90 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08057200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

357 
WGUS44 KFWD 141833
FLWFWD

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
133 PM CDT Sat Aug 14 2021

...The National Weather Service in Fort Worth TX has issued a Flood 
Warning for the following rivers in Texas...

  White Rock Creek at Greenville Ave affecting Dallas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov/fwd.


TXC113-150730-
/O.NEW.KFWD.FL.W.0118.210814T1849Z-210815T0720Z/
/DWRT2.1.ER.210814T1849Z.210814T1900Z.210814T1919Z.NO/
133 PM CDT Sat Aug 14 2021

The National Weather Service in Fort Worth has issued a

* Flood Warning for
  the White Rock Creek Near White Rock Creek At Greenville Ave.
* Until just after midnight tonight.
* At 1:15 PM CDT Saturday the stage was 76.0 feet.
* Flood stage is 84.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  afternoon. It will then fall below flood stage this afternoon to 
  86.4 feet this afternoon. Additional rises are possible thereafter.
* Impact...At 88.0 feet, Moderate flooding will occur along the 
  creek. Ball fields at Moss Park are completely flooded.


&&

LAT...LON 3293 9682 3295 9676 3285 9669 3280 9669
      3279 9677 3285 9677

$$

Godwin
1 follow-up statement
970 
WGUS84 KFWD 150124
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
824 PM CDT Sat Aug 14 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  White Rock Creek Near White Rock Creek At Greenville Ave 
  affecting Dallas County.

TXC113-150230-
/O.CAN.KFWD.FL.W.0118.000000T0000Z-210815T0124Z/
/DWRT2.1.ER.210814T1849Z.210814T1900Z.210814T1919Z.NO/
824 PM CDT Sat Aug 14 2021

...The Flood Warning for the White Rock Creek Near White Rock Creek 
At Greenville Ave has been cancelled...

The Flood Warning is cancelled for
  the White Rock Creek Near White Rock Creek At Greenville Ave.
* At 8:15 PM CDT Saturday the stage was 72 feet.
* Flood stage is 84 feet.
* Forecast...The river has crested.  No further flooding is expected.


&&

LAT...LON 3293 9682 3295 9676 3285 9669 3280 9669
      3279 9677 3285 9677

$$

Dunn

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Aug 14, 5:32 AM CDT, 8 hours 1 minute earlier.

Area forecast discussion, Aug 14, 5:32 AM CDT, 8 hours 1 minute before
Area Forecast Discussion...UPDATED
National Weather Service Fort Worth TX
532 AM CDT Sat Aug 14 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
Update:
/This Weekend/

It appears the slowing trends I discussed below regarding
convective rainfall trends are coming to fruition and only did
very minor PoP/Wx adjustments through this afternoon, while
leaving tonight/early Sunday alone and keeping persistence as
confidence on trends is much lower.

An outflow boundary continues pushing SSE through the I-20
corridor and DFW Metro in the West, while only moving into areas
north of I-30 in the East. The only noticeable change I made was
regarding high temperatures today, as I did go 1-3 degrees cooler
due to higher rain chances and more abundant cloud cover through
early afternoon cooler behind this southward-moving outflow
boundary.

05/Marty

Previous Discussion:
/Early Morning Through Tonight/

Plenty of uncertainties remain on timing of a primary outflow
boundary, showers & storms and any redevelopment, as well as
temperatures/winds as we move toward sunrise Saturday to begin your
weekend. Last evening, clusters of slow-moving showers and storms
over Central/Southern Oklahoma put out quite a bit of lightning,
small hail, and some locally heavy rainfall and flooding. E-SE,
925mb inflow of only 10-15 knots hasn't helped to maintain
continuity of earlier convection with a split across Northwest
Texas and another cluster of non-severe storms moving SE into the
Ark-La-Tex currently. A MUCAPE axis aloft of 2500-3000 out East is
helping drive that activity, while out to our immediate northwest
across the South Plains and northern Big County, storms are being
driven basically off strong surface convergence/forcing in
advance of a cold pool and predominate storm outflow surging
southward. Per usual, CAMs and other short term, high-resolution
models are struggling with these trends due to several mesoscale
and thermodynamic drivers, though synoptic-scale mid level
shortwave impulses transversing the northern periphery of the
upper high over Central Texas/Texas Hill Country are having their
role in this.

With this in mind and NBM/blends being too far south with higher
PoP through daybreak, I have trimmed back chance PoPs to areas
primarily north of I-20, where higher MUCAPE values over East
Texas will assist at least isolated convective development further
south beyond I-20. These trends should hold through mid morning,
before the intruding outflow boundary in our northwest counties
settles somewhere in or just N-NW of I-20 and the DFW Metro as
strong mid-August insolation/heating commences by midday and into
the early afternoon hours. A few of the CAMs are already picking
up on this, Particularly the HRRR and the NSSL/TTU WRF models.
Still, it's anyone's guess at this point exactly which hour late
this morning or location, but once it goes, it'll go and coverage
of showers and storms will increase. Locally heavy rainfall and
frequent lightning will be a sure bet with intensifying activity,
with the more robust activity and updrafts producing very gusty
outflow winds and possibly sub-severe hail half inch or less in
diameter. All of the above will also play a significant role on
afternoon high temperatures, with a general consensus between the
mid 80s and lower 90s across North Texas, while more insolation
across Central Texas allows a few locales to heat up into the
mid to upper 90s.

Wind speeds and direction are anyone's guess beyond sunrise this
morning and through this evening, but I expect a general shift
from S-SE 10 mph or less in advance of storm outflow, to shift to
the N-NE 10 to 15 mph with higher gusts this afternoon and early
evening, before speeds diminish late tonight. After nightfall,
overall storm coverage diminishes quickly with just hit and miss
isolated activity the remainder of the nighttime hours. Lows early
Sunday morning generally are expected in the 70s, but any areas
in the north and can have some brief clearing may see some patchy
light fog develop before sunrise Sunday and the possibility of
lows falling into the upper 60s.

05/Marty

&&

.LONG TERM... /Issued 233 AM CDT Sat Aug 14 2021/
/Sunday through Next Week/

The weekend will end with more scattered to numerous showers and
storms and slightly cooler temperatures. The upper level trough
and remnants boundaries should provide enough support for
showers/storms as early as Sunday morning. The focus of the
morning precipitation is expected to be across North Texas
spreading across the entire region during the day. Coverage will
increase during the afternoon hours as daytime
heating/destabilization increases but precipitation will remain
pretty unorganized given the nature of the synoptic pattern. It is
still difficult to point out where the focus of mesoscale forcing
may be, so for now we will keep PoPs in the 30-60% range. Severe
weather is not anticipated at this time, but some of the stronger
cells will have the potential to produce isolated strong wind
gusts. Locally heavy rain is also possible given the high PW
values and weak shear. Most of the activity will tapper off Sunday
night, but a few lingering showers/storms are possible across
Central TX.

The upper trough and northwest flow aloft will remain in control
next week allowing additional rounds of isolated to scattered
showers and storms. At this time we continue to advertise better
precipitation chances during the afternoon hours each day. However,
models are developing few MCSs within passing shortwaves in
particular one Monday night into Tuesday and another one Tuesday
night into Wednesday, which may result in overnight convection
across portions of North TX. Forecast details will continue to be
refined over the next few days. Otherwise, temperatures will
remain below normal Sunday-Tuesday before they swing back to near
normal with values in the mid/upper 90s mid to late week.

Sanchez

&&

.AVIATION... /NEW/
Update:
No major changes to the 06z TAF discussion below. The outflow
boundary is now pushing SE through the D10/DFW TAF area, but I
have sped it up into the Waco Regional Airport and Central TX
VCNTY by a few hours and closer to 21z per current time of arrival
tool. VCSH should suffice for the D10 through 18z, but that's not
a high confidence forecast with boundaries/moisture/late Summer
insolation making this forecast very mesoscale in nature. Still,
most VCTS should occur across the D10 between 18z and 00z Sunday,
while the best window at Waco Regional will likely be more in the
21z-03z time frame.

Otherwise, light NW-N winds initially behind the outflow boundary
4-7 kts will become NE near 10 knots after 18z across the D10,
while similar trends occur at Waco Regional delayed by 2-4 hrs.

05/Marty

Previous Discussion:
/06z TAFs/

Challenges today will be timing of impacts from convection and
associated heavy rainfall, as well as winds from associated
outflow. An outflow boundary extending from KSPS to KABI, KBKD,
and KRPH continues to sink S/SE toward the western D10 area and
where it specifically sets up when peak heating returns from 15z
and beyond remains in question. Winds in advance of this feature
remain generally southerly 3-7 knots, while in wake of it they
vary are E-NE 5-10 knots.

So the expectation this far out in times is to go VFR with
multiple cloud layers AOA 100 will prevail through 18z with
widely scattered SHRA and isolated TS mainly NW-NE of the D10
terminals in the Metroplex. It's quite possible once heavier
SHRA/TSRA develop, that brief 1-2 hr TEMPO MVFR/IFR groups may
need to be added, but confidence on those windows is very low at
this point.

I've added VCSH wording for D10 Metro airports after 15z and sped
up VCTS to around 18z, though this may need to be sped up even
more depending on how fast strong insolation later this morning
assists in increasing convective development/coverage. Most of
convection should move into Central TX beyond 21z where D10
airports go to just VCSH, while Waco Regional Airport see it's
VCTS window begin at 22z and extending through nightfall, or 02z
Sunday. Afterward, Waco goes to VCSH as well.

With light winds and the possibility of breaks in cloud cover
overnight, it's not out of the realm of possibility for patchy BR
to form just before 12z Sunday in the MVFR, or possibly the IFR
category.

D10 airports should see winds 10 knots or less go N or NE between
15z-18z for north flow arrivals/departures at DFW/DAL, while Waco
regional will see a shift to NE/ENE after 00z Sunday.

05/Marty

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    91  76  92  75  94 /  50  20  40   5  20
Waco                96  76  91  74  93 /  40  20  50  20  20
Paris               88  73  88  71  90 /  50  30  30  10  10
Denton              90  74  92  71  94 /  50  20  30   5  20
McKinney            90  74  91  72  93 /  50  20  30   5  10
Dallas              91  77  91  76  94 /  50  20  40  10  20
Terrell             91  73  89  71  92 /  50  30  40  10  20
Corsicana           93  75  89  73  92 /  50  30  40  10  20
Temple              95  74  91  72  93 /  40  20  50  20  30
Mineral Wells       89  71  89  71  91 /  50  20  40  10  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Aug 14, 2:35 AM CDT, 10 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
235 AM CDT Sat Aug 14 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-150745-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
235 AM CDT Sat Aug 14 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.
Isolated storms are possible through the morning hours mainly
across North TX. Coverage of showers and storms will increase across
North and Central TX this afternoon. In addition to the lightning
threat. isolated gusty winds and locally heavy rain will be possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Thunderstorm chances will persist through much of next week, but
coverage will be lower. Frequent lightning, strong wind gusts, and
locally heavy rainfall will be possible with thunderstorms throughout
this time period.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 14, 12:05 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1205 PM CDT Sat Aug 14 2021

TXZ103-104-119-141745-
Collin TX-Denton TX-Dallas TX-
1205 PM CDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of southeastern Denton,
southwestern Collin and Dallas Counties through 1245 PM CDT...

At 1203 PM CDT, Doppler radar was tracking a strong thunderstorm and
strong thunderstorm outflow winds near an Irving to Frisco line,
moving southeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dallas, Plano, Garland, Irving, Grand Prairie, Mesquite, Carrollton,
Frisco, Richardson, Lewisville, Allen, Rowlett, Desoto, Grapevine,
Cedar Hill, Wylie, Coppell, Duncanville, Lancaster and The Colony.

This includes the following highways...
 Interstate 35E between mile markers 418 and 447.
 Interstate 20 between mile markers 454 and 467.
 Interstate 30 between mile markers 32 and 60.
 Interstate 45 between mile markers 277 and 284.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead
to minor flooding. Do not drive your vehicle through flooded
roadways.

Thunderstorm outflow may also extend ahead of the parent showers or
thunderstorms. Gusty and erratic winds may appear suddenly without
lightning, thunder or rain. Get off the water if on Mountain Creek,
White Rock or Joe Pool lakes as strong outflow winds can result in
hazardous boating conditions.

&&

LAT...LON 3298 9652 3271 9662 3256 9704 3298 9703
      3314 9674
TIME...MOT...LOC 1703Z 295DEG 17KT 3282 9692

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Bain
Special weather statement, Aug 14, 12:45 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1245 PM CDT Sat Aug 14 2021

TXZ119>121-134-141830-
Ellis TX-Kaufman TX-Rockwall TX-Dallas TX-
1245 PM CDT Sat Aug 14 2021

...Significant Weather Advisory for southern Rockwall, northwestern
Kaufman, north central Ellis and Dallas Counties through 130 PM
CDT...

At 1243 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Garland to Hutchins to Cedar Hill.
Movement was east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dallas, Garland, Grand Prairie, Mesquite, Richardson, Rowlett,
Desoto, Cedar Hill, Duncanville, Rockwall, Lancaster, Waxahachie,
Balch Springs, University Park, Midlothian, Seagoville, Forney, Glenn
Heights, Red Oak and Highland Park.

This includes the following highways...
 Interstate 35E between mile markers 407 and 433.
 Interstate 20 between mile markers 458 and 494.
 Interstate 30 between mile markers 40 and 72.
 Interstate 45 between mile markers 262 and 284.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to minor flooding. Do not drive your vehicle through flooded
roadways.

If on or near Lake Ray Hubbard, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3258 9638 3245 9672 3255 9704 3293 9681
      3293 9633
TIME...MOT...LOC 1743Z 286DEG 23KT 3286 9666 3265 9670 3257 9697

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Bain

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 12:05 PM CDTSpecial Weather StatementFWDDallas40 min
Aug 14, 12:45 PM CDTSpecial Weather StatementFWDDallas, Rockwall45 min
Aug 14, 1:00 PM CDTAreal Flood AdvisoryFWDCollin, Dallas, Denton, Tarrant3 hr
Aug 14, 1:46 PM CDTSpecial Weather StatementFWDEllis29 min
Aug 14, 2:52 PM CDTSpecial Weather StatementFWDHenderson23 min

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.